Jump to content

Ritaz1964: Crazy rash/hives


Ritaz1964

Recommended Posts

Hi from Oz, I recently got real fed up with the amount of tablets I was taking. I looked at them and thought... Which one is the least needed... Mirtazapine was my choice. I've been on 15mcg nightly for well over a year now and it was given to help with my elevated anxiety and crap sleep. I'm also on pristiq many years now. Well, 3 weeks ago, I stopped it cold turkey... Felt fine, felt great, no worries whatsoever. About one week later I started itching like mad, I thought... Bug bites, scabies, bed bugs, fleas. I would feel the itch, scratch it and bang, big itchy mozzie like lumps would form. I got tested for scabies, all clear, cleaned all my linen, vacuumed, even did my hair for head lice. All clear. Two visits to doc, no conclusion except topical steroid base cream and oral anti histamine to stop the UNBELIEVABLE insane itch. I am riddled with hives! Just this morning my daughter asked me about my meds and said maybe it's withdrawal? So here I am, itching like the devil himself is torturing me and decided that I can't go on anymore, the creams ain't cutting it, I went back on the Mirtazapine tonight! Who else itched and scratched and scratched, I can't handle it anymore! Every doorjamb has my dna all over it from my backscratching

Edited by scallywag
tags added
Link to post
  • Moderator Emeritus

Hi Ritaz and welcome to SA,

 

You've reached the right place for support and information on withdrawal.

 

So that we can see your drugs at a glance, Please put your Withdrawal History in Signature.  Give details for the last 12-18 months of all drugs, dates and doses and a summary of anything before that.  Once we have more details of your drug history we will be better able to offer suggestions.

 

Quitting antidepressants cold turkey is not recommended.  Here is the link for Tips for tapering off Pristiq (desvenlafaxine) and Tips for tapering off Remeron (mirtazapine).

 

SA recommends a taper of 10% or less of the previous dose followed by a holding period of at least 3-4 weeks to allow the brain to adapt to not getting as much of the drug.  See Why taper by 10% of my dosage?

 

Here is the topic which discusses About reinstating and stabilizing to reduce withdrawal symptoms

 

These helped me to understand SA's recommendations:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

Have a read of these links and ask any questions you may have.  You can use your Intro/Update topic to journal your progress.

 

And about your itching I've just done some research here on SA and found this topic skin-issues-hives-acne-dryness

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • Administrator

Hi, Ritaz.

 

Welcome to the forum from me, too.

 

Hives and rashes were also symptoms of withdrawal for me, too. I found that my main trigger is heat and I suffered a LOT this summer. But as fall approaches and it's not so hot outside, I'm doing better.

 

A lot of psychiatric drugs affect histamine receptors, so rashes and skin problems are not uncommon. Some people find that vitamin E oil can help. I really didn't find anything that helped long term, but I did find ice packs to help control the symptoms so I didn't rip my skin off.

 

I know how uncomfortable it is, but it's temporary. I hope you're feeling better soon. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy